Alert archive / Florida / Lake Wind Advisories in 2012

Lake Wind Advisory 7, NWS Melbourne, FL

March 6, 20126 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Mar 6, 2012, 3:51 AM EST for 6 counties in Florida. It took effect at Mar 6, 2012, 10:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2012, 3:51 AM EST (08:51 UTC)
In effect from
Mar 6, 2012, 10:00 AM EST
Expired
Mar 6, 2012, 7:00 PM EST
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2369 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WWUS72 KMLB 060851
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
351 AM EST TUE MAR 6 2012

...STRONG AND GUSTY ONSHORE WINDS WILL DEVELOP ACROSS ALL OF EAST
CENTRAL FLORIDA LATE THIS MORNING AND CONTINUE THROUGH THE
AFTERNOON...

FLZ041-044>047-053-054-058-059-064-141-144-147-070000-
/O.NEW.KMLB.LW.Y.0007.120306T1500Z-120307T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
351 AM EST TUE MAR 6 2012

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING. 

* WINDS...WINDS WILL INCREASE BY MID MORNING. EAST-NORTHEAST WINDS
  AROUND 20 MPH WITH GUSTS UP TO 30 MPH CAN BE EXPECTED THROUGH
  EARLY EVENING.

* IMPACTS...THESE WINDS WILL MAKE OPEN WATERS ON THE INTRACOASTAL
  WATERS AND INLAND LAKES VERY CHOPPY...WHICH CAN TIP OR SWAMP
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

MOSES
1 follow-up statement
311 
WWUS72 KMLB 070004
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
704 PM EST TUE MAR 6 2012

FLZ041-044>047-053-054-058-059-064-141-144-147-070115-
/O.EXP.KMLB.LW.Y.0007.000000T0000Z-120307T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
704 PM EST TUE MAR 6 2012

...LAKE WIND ADVISORY HAS EXPIRED...

GUSTY WINDS WILL STILL EXIST ALONG THE COAST WITH EASTERLY 15 TO
20 MPH WINDS. OVER THE INTERIOR WINDS WILL DECREASE STEADILY
THROUGH THE EVENING FROM 10 TO 15 MPH DOWN TO 10 MPH OR LESS PAST
MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Mar 6, 3:30 AM EST, 21 minutes earlier.

Area forecast discussion, Mar 6, 3:30 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 AM EST TUE MAR 6 2012

.DISCUSSION...
...WINDY TODAY WITH HAZARDOUS BOATING CONDITIONS...

TODAY-TONIGHT...BACKDOOR FRONTAL BOUNDARY CURRENTLY SLIDING DOWN THE
PENINSULA THIS MORNING MARKED BY A THIN BAND OF MID LEVEL CLOUDS
OVER THE OCEAN AND GUSTY NORTHEAST WINDS BEHIND IT. THE BOUNDARY IS
A LITTLE SLOWER THAN MODELS HAVE BEEN INDICATING...AND DOESN'T LOOK
TO CLEAR THE CWA UNTIL MID MORNING. BEHIND THE FRONT...STRONG HIGH
PRESSURE WILL BUILD ACROSS THE MID ATLANTIC COAST WITH ITS CENTER
MOVING OUT INTO THE WESTERN ATLANTIC LATER TONIGHT.  NORTHEAST TO
EAST WINDS WILL INCREASE TO 20-25 MPH AND GUSTY OVER THE AREA BEHIND
THE FRONT BY LATE MORNING AS THE INFLUENCE OF SFC HIGH MOVES INTO
THE FL PENINSULA. A LAKE WIND ADVISORY IS IN EFFECT FOR TODAY DUE TO
THE STRONG WINDS.

THE DAY WILL START OFF MOSTLY CLEAR AND DRY...BUT WILL GRADUALLY SEE
MORE IN THE WAY OF CLOUDS THROUGH THE DAY...ESPECIALLY NEAR THE
COAST...DUE TO THE STRONG ONSHORE FLOW.

WED-THU...STRONG ATLANTIC HIGH PRESSURE RIDGE WILL KEEP A BREEZY
EASTERLY FLOW ACROSS THE AREA. THE GFS SHOWS SMALL POPS ACROSS
THE SOUTHEAST ZONES AND THE ECMWF ALSO SUPPORTS THIS SO HAVE ADDED
A SMALL CHANCE FOR SHOWERS THERE. OTHERWISE...A GRADUAL MODERATION
OF TEMPS WILL OCCUR WITH HIGHS CLOSE TO NORMAL (MID- UPPER 70S) ON
WED AND UPPER 70S IMMEDIATE COAST TO MID 80S FAR INTERIOR ON THU.

FRI-NEXT TUE...HIGH PRESSURE RIDGE WILL WEAKEN AND SETTLE SOUTH
ON FRI AS NORTHERN STREAM SHORTWAVE PUSHES A COLD FRONT OFF THE
EASTERN SEABOARD. THE MODELS SHOW THE BOUNDARY SAGGING INTO NORTH
FLORIDA SAT/SUN...WITH THE ECMWF EVEN INDICATING IT REACHING
CENTRAL FLORIDA. IN ANY EVENT...BOTH MODELS INCREASE MOISTURE OVER
THE NORTH HALF FOR THE WEEKEND...WITH MOS SHOWING AROUND 20
PERCENT POPS. SINCE THE ECMWF LOOKS A LITTLE WETTER...HAVE GONE
WITH THE MOS POPS.

ONSHORE FLOW AND REMNANT MOISTURE FROM THE WASHED OUT BOUNDARY
MAY CONTINUE THIS SAME PATTERN OF SLIGHT CHANCE POPS ACROSS THE
NORTH HALF INTO EARLY NEXT WEEK...AS INDICATED BY THE MOS POPS.

TEMPS WILL CONTINUE ABOVE SEASONAL NORMALS.

&&

.AVIATION...
VFR. NE-E WINDS WILL INCREASE AFTER 14Z TO AROUND 20 KNOTS WITH
GUSTS TO 25-30KTS AS STRONG HIGH PRESSURE TO THE NORTH BUILDS OVER
THE AREA. WIND GUSTS EXPECTED TO DIMINISH AFTER 07/01Z BUT
SUSTAINED WINDS WILL REMAIN AROUND 10-15KTS.

&&

.MARINE...
TODAY-TONIGHT...COLD FRONT SLOWLY DROPPING DOWN THE WATERS EARLY
THIS MORNING WITH WINDS PICKING UP OUT OF THE NE BEHIND THE
BOUNDARY. PROGRESSION IS A LITTLE SLOWER THAN MODELS HAVE BEEN
SHOWING AND AS A RESULT...THE STRONG WINDS ARE JUST NOW NOSING
INTO THE EAST CENTRAL FLORIDA WATERS THOUGH BUOY 41009 AT THIS
HOUR REMAIN AT 10KTS OR LESS. EXPECT THE BOUNDARY TO BE ACROSS
SOUTH FLORIDA BY MID MORNING WITH WINDS QUICKLY TURNING NE AND
THEN EAST-NORTHEAST AND INCREASING TO 20-25KTS THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO THE OVERNIGHT HOURS. THE
PROGRESSION OF THE BOUNDARY WILL MEAN THAT WINDS WILL BE CLOSE TO
20KTS BY DAYBREAK NORTH OF THE CAPE AND INCREASE THROUGH THE
MORNING HOURS FOR AREAS SOUTH.

SEAS WILL BUILD TO 5-7 FT WELL AWAY FROM THE COAST NORTH OF
SEBASTIAN INLET BY MID MORNING INCREASING TO 8 TO 10 FT OFFSHORE AND
OVER THE GULF STREAM THROUGH THE DAY WITH 6 TO 8 FEET NEARSHORE.
CHOPPY WIND WAVES OF 5-7 SECONDS ARE EXPECTED TO DOMINATE THE WAVE
PERIODS UNTIL LONGER PERIOD SWELL OF 8-9SEC ARRIVES FROM THE EAST
LATE TONIGHT. WILL MAKE NO CHANGES TO THE ADVISORIES AS TIMING
DIFFERENCES ARE ONLY A FEW HOURS.

WED-THU...BREEZY ONSHORE FLOW WILL CONTINUE SO HAVE EXTENDED THE
SMALL CRAFT ADVISORY THROUGH THU.

FRI-SAT...HIGH PRESSURE RIDGE WILL WEAKEN AND SAG SOUTH WHICH WILL
CAUSE ONSHORE FLOW TO EASE TO 10-15 KNOTS ON FRI. THE ECMWF SHOWS
BACK DOOR FRONT DROPPING DOWN THE EASTERN SEABOARD SAT BUT THE
ATLANTIC RIDGE SHOULD HOLD ENOUGH AND KEEP WINDS SIMILAR TO FRI.

&&

.FIRE WEATHER...
TODAY...BRISK EAST-NORTHEAST FLOW WILL SET UP BY LATE THIS MORNING
AS STRONG HIGH PRESSURE BUILDS IN FROM THE NORTH. EXPECT TO SEE
20FT WINDS AROUND 15-20MPH WITH GUSTS TO 25MPH AT TIMES AND
TRANSPORT WINDS AROUND 25 MPH IN THE AFTERNOON. THIS WILL LEAD TO
EXCELLENT DISPERSIONS THROUGH THE DAY ACROSS THE AREA.

THE MARINE MODIFIED AIR MASS DUE TO THE ONSHORE FLOW WILL LIMIT THE
RH FALL...BUT INTERIOR SECTIONS SHOULD STILL SEE MIN RH VALUES
DIPPING TO BETWEEN 35 AND 38 PERCENT. THIS WILL MEAN A FEW LOCATIONS
COULD SEE INSTANTANEOUS RED FLAG CONDITIONS...BUT OVERALL DO NOT
EXPECT THE WIDESPREAD COMBINATION FOR THE ISSUANCE OF A WARNING. A
FIRE DANGER STATEMENT WILL BE IN PLACE FOR ALL OF EAST CENTRAL
FLORIDA. THE COMBINATION OF WIND AND LOW HUMIDITY WILL LIKELY CAUSE
CONTROL PROBLEMS FOR ANY NEW OR ONGOING FIRES.

WED-THU...BREEZY ONSHORE FLOW WILL CONTINUE AND MIN RH VALUES WILL
MODIFY ABOVE 40 PERCENT.

FRI-SAT...ONSHORE FLOW SHOULD WEAKEN WITH INTERIOR NORTH MIN RH
VALUES AROUND 40 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  60  76  62 /   0  10  10  10
MCO  77  58  80  61 /   0   0  10  10
MLB  75  65  78  69 /   0  10  10  10
VRB  76  65  79  68 /   0  10  10  10
LEE  75  57  79  60 /   0   0  10  10
SFB  78  58  79  61 /   0   0  10  10
ORL  77  59  79  62 /   0   0  10  10
FPR  75  66  79  69 /   0  10  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR COASTAL WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...MOSES
LONG TERM....LASCODY
Hazardous weather outlook, Mar 5, 5:05 PM EST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
505 PM EST MON MAR 5 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-061000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
505 PM EST MON MAR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
BOATING CONDITIONS WILL DETERIORATE OVERNIGHT AS A NORTHEAST WIND
SURGE PUSHES DOWN THE COAST. SMALL CRAFT ADVISORIES GO INTO EFFECT
DURING THE OVERNIGHT HOURS FOR THESE HAZARDOUS BOATING CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A HIGH PRESSURE RIDGE AXIS WILL REMAIN NORTH OF EAST CENTRAL
FLORIDA THROUGH SATURDAY. THIS WILL PRODUCE AN EXTENDED PERIOD OF
STRONG WINDS OVER A LONG EASTERLY FETCH WHICH WILL RESULT IN
HAZARDOUS SEAS...ROUGH SURF AND DANGEROUS RIP CURRENTS WEDNESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

KELLY/GLITTO

Nearby

Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.